Last reply 1 month ago
Taking Tecfidera

Hi all, I have just started taking Tecfidera and this week I am beginning the higher dose.
I have experienced flushes ( I can cope with these). This week the nausea and stomach cramps are much worse. Any advice on whats best to eat.
As advised by MS nurse I have been “sandwiching” tablet and taking half way through meal.
Mainly morning tablet that affects me, need help on what to eat and ways to prevent side affects being so severe.
Grateful for any tips x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

@redhead , there’s a lot of useful information in previous posts about Tecfidera.

You can access these posts by selecting the “Tecfidera” button that has been automatically added to your post above. 😉


highlander
1 month ago

Hi @redhead
I’m on Tec I had loads of advice from quite a few of the good people on here.
So my turn to try and help.
In the morning I take the tab and then have a medium bowl of Allen with a bit of milk.
You could try taking an antihistamine or an aspirin.
I have also heard that a full English breakfast may help.
Macky D sausage and egg mcmuffin also works for me.
For the evening tab I always have a breakfast bar after taking it.
Wish you all the best.
Have you had any flushing?


grandma
1 month ago

Hi @redhead, we are all so different, what workers for one won’t necessarily work for another. You are quite early on on the Tec journey, the flushes and runny tummy usually disappear in week 3-4, so give it time, patience is apparently a virtue! You will find out what works for you as far as food is concerned, I now have a normal breakfast of cereal with milk, but it does get interchanged with whatever I’ve got to toast, but some people find they do well with eggs and even bacon so keep trying. I hope you do OK😍


redhead
1 month ago

I have experienced flushes @ highlander. Il try a few different options for breakfast and see.
Thanx all for your help


daveo
1 month ago

I found that if I ate enough to feel full it reduced the severity of the flush. So I’d eat porridge rather than cereal for breakfast for example. I’ve also ramped up my fruit and veg intake – more fibre less stomach trouble was the idea. Seemed to work for me. I’m nearly 4 months in with Tec and flushing has become infrequent. There’s light at the end.


mtilda
1 month ago

Hi, I’ve been on Tec for over a year and have tried all sorts of diets. The only side effect I have had is flushing. I have found that it doesn’t matter what I have for breakfast. However I have to avoid sugar and caffeine in the morning to avoid flushing of my face and arms an hour or so later.


dominics
1 month ago

Morning (just),

I have been taking this for 5+ years as I was on the CONFIRM trial and am now on the open label extension. (For anoyone on this trial extension, the co. is ending sooner rather than the anticipated 5y run – msg me for details).

Flushing – this is so random I have given up. For me it is a 45 min starty to finish cycle. I have tried before, during and between meals. My body likes to go through phases. Just when I think it has stopped happening it starts again. The best I can offer is try to keep the dosing exactly 12h apart. This ensures as constant as possible avaoilability in the body. I use an app called MyTherapy to buzz and ding and remind me when.

Bowels – similar to above. I go though periods of phenomenal – there is no way to say this delicately – farting. Again, diet seems to have little to do with it. It certainly keeps me regular, occasionally the eye-of-a-needle sort but rarely, enough said about that.

I have, on occasion, woken early to find that I am mid-flush fromm the evening dose sa I surmise that it happens whilkst I sleep.

Don’t foprget: it is a [powerful drug so you need to allow your body time to adjust. It is certainly one of the most efficacious out there. I am finishing 5y in academia and am job hunting so I am looking to change. The drug is bearable but can make me anti-social and go a real lobster shade of pink, so much so tthat everyone notices. It is a bore to explain it away. I don’t hi9de the MS but I don;’t lead with it either.

If it doesn’t work for you then there are other good alternatioves out there, so do bring it up with nurse and neuro. Good luck.


dominics
1 month ago

Morning (just),

I have been taking this for 5+ years as I was on the CONFIRM trial and am now on the open label extension. (For anoyone on this trial extension, the co. is ending sooner rather than the anticipated 5y run – msg me for details).

Flushing – this is so random I have given up. For me it is a 45 min start to finish cycle. I have tried before, during and between meals. My body likes to go through phases. Just when I think it has stopped happening it starts again. The best I can offer is try to keep the dosing exactly 12h apart. This ensures as constant as possible availability in the body. I use an app called MyTherapy to buzz and ding and remind me when.

Bowels – similar to above. I go though periods of phenomenal – there is no way to say this delicately – farting. Again, diet seems to have little to do with it. It certainly keeps me regular, occasionally the eye-of-a-needle sort but rarely, enough said about that.

I have, on occasion, woken early to find that I am mid-flush from the evening dose so I surmise that it happens whilst I sleep.

Don’t forget: it is a powerful drug so you need to allow your body time to adjust. It is certainly one of the most efficacious out there. I am finishing 5y in academia and am job hunting so I am looking to change. The drug is bearable but can make me anti-social and go a real lobster shade of pink, so much so that everyone notices. It is a bore to explain it away. I don’t hide the MS but I don;’t lead with it either.

If it doesn’t work for you then there are other good alternatives out there, so do bring it up with nurse and neuro. Good luck.

(Typos corrected edition)


raufanisurb
1 month ago

I am also taking Cap Tecfidera 240mg daily Morning and evening.But now i am facing to much cognitive problem.Pl help me .if you know anything you can send me.I am from Bangladesh working as a dental surgeon.


stumbler
1 month ago

dominics
1 month ago

@raufanisurb I had terrible cognitive issues – seemigly related to fatigue – when finishing my BA and through most of my MSc. I was Rx Modafinil (off-licence) by a London neurologist and it was transformative regarding ability to pay attention and grapple with detailed papers etc.

It is not indicated for MS (just narcolepsy I think). It doesn’t feel like an amphetamine. He had me taking high doses (200mg bd, morning and lunch) but I have titrated it right back to 100mg od in the morning.

People seem to be split on it. I have several research papers on it if you like (PM me) and it seems to help me.

Best,

Dom

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.